Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Differential equations on closed subsets of a Banach space


Authors: V. Lakshmikantham, A. Richard Mitchell and Roger W. Mitchell
Journal: Trans. Amer. Math. Soc. 220 (1976), 103-113
MSC: Primary 34G05
DOI: https://doi.org/10.1090/S0002-9947-1976-0402224-7
MathSciNet review: 0402224
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The problem of existence of solutions to the initial value problem $ x' = f(t,x),x({t_0}) = {x_0} \in F$, where $ f \in C[[{t_0},{t_0} + a] \times F,E]$, F is a locally closed subset of a Banach space E is considered. Nonlinear comparison functions and dissipative type conditions in terms of Lyapunov-like functions are employed. A new comparison theorem is established which helps in surmounting the difficulties that arise in this general setup.


References [Enhancements On Off] (What's this?)

  • [1] V. Lakshmikantham and S. Leela, Differential and integral inequalities. Vols. I, II, Academic Press, New York, 1969.
  • [2] V. Lakshmikantham, Stability and asymptotic behaviour of solutions of differential equations in a Banach space, Lecture notes, CIME, Italy, 1974. MR 0508654 (58:22882)
  • [3] -, Existence and comparison results for differential equations in a Banach space, (Proc. Internat. Conf. Differential Equations, Univ. of Southern California, Los Angeles, 1974), Academic Press, New York, 1975, pp. 459-473. MR 0410017 (53:13768)
  • [4] R. H. Martin, Differential equations on closed subsets of a Banach space, Trans. Amer. Math. Soc. 179 (1973), 399-414. MR 47 #7537. MR 0318991 (47:7537)
  • [5] T. Ważewski, Sur l'existence et l'unicité des intégrales des équations différentielles ordinaires au cas de l'espace de Banach, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 8 (1960), 301-305. MR 24 #A892. MR 0131038 (24:A892)
  • [6] G. Ladas and V. Lakshmikantham, Differential equations in abstract spaces, Academic Press, New York, 1972. MR 0460832 (57:824)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34G05

Retrieve articles in all journals with MSC: 34G05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0402224-7
Keywords: Banach space, nonlinear differential equation, dissipative type conditions
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society